Alert archive / Indiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 63, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 23, 2022, 5:34 AM CDT for 4 counties in Indiana. It was in force for 56 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2022, 5:34 AM CDT (10:34 UTC)
- Expired
- Jul 23, 2022, 6:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:15 AM CDT | HAIL 1 | 1 S Koontz Lake, IN | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Jul 23, 6:28 AM CDT | TSTM WND DMG | 2 N Donaldson, IN | TREE DOWN ON 6TH ROAD AND UNION ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 23, 6:28 AM CDT | TSTM WND DMG | 2 Nnw Plymouth, IN | TREE DOWN ON 7TH ROAD AND OAK ROAD. TIME ESTIMATED VIA RADAR. |
| Jul 23, 6:29 AM CDT | HAIL 1 | 3 Nw Twin Lakes, IN | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Jul 23, 6:33 AM CDT | TSTM WND DMG | 2 Sw Twin Lakes, IN | TREES DOWN ON MICHIGAN STREET BETWEEN 11TH AND 12TH ROADS. TIME ESTIMATED BY RADAR. |
| Jul 23, 6:33 AM CDT | TSTM WND DMG | 3 Sse Plymouth, IN | TREES DOWN ON 13TH ROAD WEST OF QUEEN ROAD. TIME ESTIMATED VIA RADAR. |
| Jul 23, 6:34 AM CDT | HAIL 0.5 | 1 Se Plymouth, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Jul 23, 6:38 AM CDT | TSTM WND DMG | 2 E Plymouth, IN | TREE DOWN ON US 31. VIA FACEBOOK. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
964
WUUS53 KIWX 231034
SVRIWX
INC091-099-141-149-231130-
/O.NEW.KIWX.SV.W.0063.220723T1034Z-220723T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
634 AM EDT Sat Jul 23 2022
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southwestern St. Joseph County in north central Indiana...
Starke County in northwestern Indiana...
Northern Marshall County in north central Indiana...
Central La Porte County in northwestern Indiana...
* Until 730 AM EDT/630 AM CDT/.
* At 634 AM EDT/534 AM CDT/, a severe thunderstorm was located near
La Porte, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plymouth, Knox, Walkerton, North Liberty, Kingsford Heights,
Wanatah, Hamlet, La Crosse, Koontz Lake, Oak Grove, Hanna, La Paz,
Kingsbury, Lomax, Ober, Teegarden, English Lake, Salem Heights,
Fish Lake and Brems.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4144 8693 4166 8655 4134 8611 4125 8635
4122 8693
TIME...MOT...LOC 1034Z 307DEG 27KT 4155 8677
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MARSILI1 follow-up statement
457
WWUS53 KIWX 231110
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
710 AM EDT Sat Jul 23 2022
INC091-099-141-149-231130-
/O.CON.KIWX.SV.W.0063.000000T0000Z-220723T1130Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-
710 AM EDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM
EDT/630 AM CDT/ FOR SOUTHWESTERN ST. JOSEPH...STARKE...NORTHERN
MARSHALL AND SOUTHERN LA PORTE COUNTIES...
At 710 AM EDT/610 AM CDT/, a severe thunderstorm was located over
Koontz Lake, or 9 miles west of Plymouth, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Plymouth, Knox, Walkerton, North Liberty, Kingsford Heights, Hamlet,
La Crosse, Koontz Lake, Oak Grove, Hanna, La Paz, Lomax, Ober,
Teegarden, English Lake, Salem Heights, Brems, Tyner, Hibbard and
Donaldson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4138 8692 4159 8645 4134 8611 4125 8635
4122 8693
TIME...MOT...LOC 1110Z 307DEG 27KT 4139 8648
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:21 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 23, 3:21 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 421 AM EDT Sat Jul 23 2022 .SYNOPSIS... Issued at 413 AM EDT Sat Jul 23 2022 Scattered thunderstorms can be expected through the mid afternoon hours today, and a few of these storms may strong to severe with gusty winds and some hail. Another round of showers and storms will arrive tonight with a better chance of scattered strong to severe storms, especially across southern Lower Michigan and far northern Indiana. Otherwise, it will be hot and humid today with peak afternoon heat indices in the 95 to 100 degree range. More storms are expected on Sunday as a cold front drops across the area. && .SHORT TERM...(Today and Tonight) Issued at 413 AM EDT Sat Jul 23 2022 Challenging forecast setting up for the weekend with multiple rounds of showers and thunderstorms, with some potential of severe weather/locally heavy rainfall. The greatest threat of severe weather is across far northern Indiana/southern lower Michigan tonight, but isolated severe storms are possible today. In addition to thunderstorms, building heat and humidity today will be the other forecast concern. Ramping up low level jet has combined with a very strong low/mid level theta-e gradient/advective forcing to sustain primarily elevated convection during the overnight hours. Steepening mid level lapse rates overnight has also supported strength of convection. Some low level CIN across south of US 30 locations has limited coverage of shower and thunderstorms this morning and would suspect that through daybreak, the greatest shower and storm coverage will reside along and north of US 6. Continued veering of low level jet through daybreak will allow the low/mid level theta-e gradient to continue to push eastward, spreading better MUCAPES across the local area. In addition, a convectively enhanced vort max across eastern Iowa should spread across the southern Great lakes later this morning. Scattered showers and thunderstorms should develop across much of the area later this morning into the mid afternoon hours, with an expected diminishment in coverage late afternoon as the short wave shifts off of the east. The veering low level jet early this morning still appears to favor weak propagation vectors and potential of backbuilding of storms posing some isolated threat for flooding today. Background deep layer shear values are on the order of 30 to 35 knots this morning, but some concern that as the IA convective vort shifts east later this morning/early afternoon, some localized stronger deep layer shear in excess of 45 knots will accompany this feature. An isolated threat of severe storms is expected through this afternoon given the above setup. Greater severe potential may hold off until tonight as a progressive north central CONUS upper wave races across the Upper Midwest this evening. A strong pre-frontal low level jet with this feature nosing across Corn Belt/Upper Midwest will lead to very strong low level moisture convergence across southern MN/southwest WI later today. Strengthening deep layer flow fields and extreme upstream instability should support MCS development again across these locations, with potential that this MCS could drop across the southern Great Lakes this evening affecting south central Lower Michigan into far northern Indiana. Still some question as to how far east stronger MCS will be maintained given potential of some less favorable low level thermodynamic profiles as far east as local area. If mature cold pool can develop though, these potential low level CIN issues could be easily overcome. SPC Day 1 outlook has placed a few southwest Lower Michigan counties in an Enhanced Risk of severe storms, especially for this tonight period with damaging winds as the greatest potential threat. Warm front progressing into the region today with allow for hot and humid conditions and highs in the upper 80s to lower 90s. The combination of these temperatures and sfc dew points in the low 70s should support peak afternoon heat indices around 100 in spots. With potential of scattered convection and marginal nature to reaching advisory criteria, have opted to hold off on heat advisory headlines at this time. && .LONG TERM...(Sunday through Friday) Issued at 413 AM EDT Sat Jul 23 2022 The active pattern continues into Sunday as highly perturbed cyclonic flow across south central Canada and western Great Lakes allows a cold front to drop across the area. Low/mid level flow fields in this regime will be supportive of convective organization with greatest uncertainty in severe weather threat on Sunday on extent of destabilization when considering potential of good deal of cloud cover and also some weakening of mid level lapse rates under the influence of this large scale lift. A conditional severe threat does appear to be in place however, especially across southeast two thirds of the forecast area given frontal timing. Isolated to scattered damaging wind gusts would be the main potential threat. Some backing of near sfc winds is possible across the far east in pre-frontal environment which could provide for some fairly large hodographs. Thus, cannot completely rule out some isolated supercell structure on Sunday if better instability can be realized. Cooler and less humid conditions to overspread the area on Monday and Tuesday in wake of this frontal passage still appears to be followed by around round of strong thermal/moisture advective forcing for the middle of the week with a good chance of showers and thunderstorms. Another frontal passage toward the Thursday period will keep precip chances in the forecast before conditions dry out toward the end of the period. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1254 AM EDT Sat Jul 23 2022 Convection was developing in an area of warm air advection along with upper level support. WPC models having a hard time initializing activity, even among the CAMs. The trend at this time over the past 90 minutes was to have convection forming from west of the Chicago area across far southern Lake Michigan. Believe this area will continue to fill in overnight given the trends, upper level support and the advection pattern. Based on this, made some adjustments to the TAFs to basically expand coverage, especially very early in the TAF period. Otherwise, there should be a break by midday with more activity developing this upcoming night. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 23, 3:29 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 429 AM EDT Sat Jul 23 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-240830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 429 AM EDT Sat Jul 23 2022 /329 AM CDT Sat Jul 23 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected to develop this morning into the mid afternoon hours. A few of the storms may be severe with isolated damaging winds and isolated large hail as the potential main threat. Locally heavy rainfall is also possible. Another round of thunderstorms is expected tonight with a greater risk of severe weather, especially across far northern Indiana into southern Lower Michigan. Damaging wind gusts would appear to be the potential main threat tonight. Peak afternoon heat indices are expected to reach the 95 to 100 degree range today. This may cause heat-related illness. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is another chance of thunderstorms on Sunday. Isolated to scattered severe storms are possible on Sunday with damaging winds and large hail as the potential main threats. Peak afternoon heat indices are expected to reach into the 95 to 100 degree range again on Sunday across northern Indiana and northwest Ohio. There is another chance of thunderstorms on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today and tonight. LMZ043-046-240830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 429 AM EDT Sat Jul 23 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected today. A few of these storms may produce hail and wind gusts in excess of 40 knots. Another round of thunderstorms is expected tonight that will pose a greater risk of strong wind gusts of over 45 knots. Hazardous conditions for small craft are possible late tonight into Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is another chance of thunderstorms Sunday, and then again for the middle of the week.
In the hours before
Special weather statement, Jul 23, 12:48 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
148 AM EDT Sat Jul 23 2022
INZ004-005-MIZ077-078-230630-
St. Joseph IN-Elkhart IN-Berrien MI-Cass MI-
148 AM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of western Elkhart,
northern St. Joseph, southwestern Cass and southeastern Berrien
Counties through 230 AM EDT...
At 147 AM EDT, Doppler radar was tracking a strong thunderstorm over
Roseland, or near South Bend, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
South Bend, Georgetown and Roseland around 150 AM EDT.
Mishawaka and Gulivoire Park around 155 AM EDT.
Granger around 200 AM EDT.
Osceola around 205 AM EDT.
Other locations in the path of this storm include Elkhart, Simonton
Lake, Dunlap, Wakarusa, Bristol and Goshen.
This includes Interstate 80 in Indiana between mile markers 64 and
97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4167 8651 4186 8647 4171 8577 4146 8586
TIME...MOT...LOC 0547Z 287DEG 37KT 4172 8630
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jul 23, 1:19 AM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
219 AM EDT Sat Jul 23 2022
MIZ077-078-230645-
Berrien MI-Cass MI-
219 AM EDT Sat Jul 23 2022
...Strong thunderstorms will impact portions of northwestern Cass and
northeastern Berrien Counties through 245 AM EDT...
At 219 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Benton Harbor to 6 miles
west of St. Joseph to 16 miles northwest of Shorewood-Tower Hill.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Niles, Benton Harbor, St. Joseph, Dowagiac, Fair Plain, Benton
Heights, Bridgman, Berrien Springs, Watervliet, Coloma, Stevensville,
Paw Paw Lake, Lake Michigan Beach, Sodus, Riverside, Baroda,
Shoreham, Eau Claire, Magician Lake and Dewey Lake.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 94 in Michigan between mile markers 15 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4207 8622 4207 8609 4187 8621 4193 8665
4212 8654 4212 8651 4211 8650 4212 8649
4224 8636 4224 8623
TIME...MOT...LOC 0619Z 270DEG 27KT 4221 8657 4209 8663 4202 8688
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MARSILISpecial weather statement, Jul 23, 1:30 AM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Northern Indiana
230 AM EDT Sat Jul 23 2022
INZ005-006-008-016-230715-
Lagrange IN-Noble IN-Kosciusko IN-Elkhart IN-
230 AM EDT Sat Jul 23 2022
...Strong thunderstorms will impact portions of southern Elkhart,
northwestern Noble, northeastern Kosciusko and southwestern Lagrange
Counties through 315 AM EDT...
At 230 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dunlap to near Goshen to Nappanee.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goshen, Nappanee, Ligonier, Syracuse, Dunlap, Albion, Wakarusa,
Milford, Topeka, Millersburg, New Paris, Benton, Locke, Cromwell,
Honeyville, Foraker, Lake Wawasee, Gravelton, Waterford Mills and
Knapp Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4153 8539 4140 8542 4132 8565 4148 8606
4159 8606 4165 8587
TIME...MOT...LOC 0630Z 286DEG 37KT 4163 8584 4154 8588 4147 8601
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jul 23, 2:10 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
310 AM EDT Sat Jul 23 2022
INZ008-017-230745-
Whitley IN-Noble IN-
310 AM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of southern Noble and
northeastern Whitley Counties through 345 AM EDT...
At 310 AM EDT, Doppler radar was tracking a strong thunderstorm near
Ligonier, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ligonier, Albion, Churubusco, Swan, Cromwell, Ege, Green Center,
Merriam, Blue Lake, Big Lake, Knapp Lake, Loon Lake, Collins, Ormas,
Kimmel, Wolflake and Bear Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4132 8520 4126 8527 4126 8531 4123 8531
4117 8538 4132 8565 4139 8565 4146 8561
TIME...MOT...LOC 0710Z 301DEG 32KT 4138 8557
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jul 23, 4:29 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
529 AM EDT Sat Jul 23 2022
INZ003-004-MIZ077-231030-
La Porte IN-St. Joseph IN-Berrien MI-
529 AM EDT Sat Jul 23 2022
...Strong thunderstorms will impact portions of northwestern St.
Joseph, northern La Porte and western Berrien Counties through 630 AM
EDT/530 AM CDT/...
At 529 AM EDT/429 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 17 miles northwest of
Stevensville to near Long Beach to near South Haven. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Trail Creek and Long Beach around 535 AM EDT.
New Buffalo around 540 AM EDT.
Other locations in the path of these storms include Three Oaks,
Shorewood-Tower Hill, Westville, New Carlisle, Stevensville, St.
Joseph, Fair Plain, La Porte, Benton Harbor, Benton Heights and
Buchanan.
This includes the following highways...
Interstate 80 in Indiana between mile markers 38 and 69.
Interstate 94 in Indiana between mile markers 33 and 45.
Interstate 94 in Michigan between mile markers 0 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4215 8641 4176 8636 4148 8674 4149 8693
4171 8693 4173 8691 4175 8693 4183 8678
4192 8666 4212 8654 4211 8650 4215 8645
TIME...MOT...LOC 0929Z 273DEG 27KT 4212 8684 4180 8683 4157 8714
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MARSILISpecial weather statement, Jul 23, 5:20 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
620 AM EDT Sat Jul 23 2022
INZ003>005-MIZ077-078-231045-
La Porte IN-St. Joseph IN-Elkhart IN-Berrien MI-Cass MI-
620 AM EDT Sat Jul 23 2022
...Strong thunderstorms will impact portions of northwestern Elkhart,
northern St. Joseph, northeastern La Porte, southwestern Cass and
Berrien Counties through 645 AM EDT/545 AM CDT/...
At 619 AM EDT/519 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Berrien Springs to
near New Carlisle. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
South Bend, Elkhart, Mishawaka, Niles, Benton Harbor, St. Joseph,
Buchanan, Georgetown, Gulivoire Park, Granger, Fair Plain, Simonton
Lake, Osceola, Bridgman, New Buffalo, New Carlisle, Berrien Springs,
Three Oaks, Edwardsburg and Stevensville.
This includes the following highways...
Interstate 80 in Indiana between mile markers 55 and 96.
Interstate 94 in Michigan between mile markers 0 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4212 8648 4177 8579 4177 8580 4158 8615
4159 8659 4176 8668 4176 8687 4181 8682
4183 8678 4192 8666 4200 8661
TIME...MOT...LOC 1019Z 316DEG 17KT 4197 8629 4165 8659
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:24 AM CDT | Special Weather Statement | IWX | Saint Joseph | 36 min |
| Jul 23, 12:48 AM CDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 42 min |
| Jul 23, 1:11 AM CDT | Special Marine Warning | IWX | 64 min | |
| Jul 23, 1:30 AM CDT | Special Weather Statement | IWX | Elkhart | 45 min |
| Jul 23, 2:10 AM CDT | Special Weather Statement | IWX | Noble | 35 min |
| Jul 23, 3:51 AM CDT | Special Marine Warning | IWX | 84 min | |
| Jul 23, 4:29 AM CDT | Special Weather Statement | IWX | LaPorte | 61 min |
| Jul 23, 5:05 AM CDT | Severe Thunderstorm Warning | IWX | LaPorte | 55 min |
| Jul 23, 5:20 AM CDT | Special Weather Statement | IWX | Saint Joseph | 25 min |
| Jul 23, 5:43 AM CDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 4 hr |
| Jul 23, 5:48 AM CDT | Special Weather Statement | IWX | Saint Joseph | 57 min |
| Jul 23, 5:57 AM CDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Marshall, Noble, Saint Joseph | 63 min |
| Jul 23, 6:16 AM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Noble, Whitley | 44 min |
| Jul 23, 6:25 AM CDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, LaPorte, Marshall, Pulaski, Starke | 65 min |
| Jul 23, 6:53 AM CDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Kosciusko, Noble, Wabash and 1 more | 52 min |
| Jul 23, 7:08 AM CDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, Starke, White | 67 min |
| Jul 23, 7:30 AM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 45 min |
| Jul 23, 7:53 AM CDT | Special Weather Statement | IWX | Adams, Wells | 52 min |
| Jul 23, 8:04 AM CDT | Severe Thunderstorm Warning | IWX | Blackford, Cass, Grant, Huntington, Miami, Wabash and 1 more | 56 min |
| Jul 23, 8:06 AM CDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 39 min |
| Jul 23, 8:13 AM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 47 min |
| Jul 23, 8:35 AM CDT | Special Weather Statement | IWX | Jay | 40 min |
| Jul 23, 8:44 AM CDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 46 min |
| Jul 23, 10:02 AM CDT | Flash Flood Warning | IWX | White | 4 hr |
| Jul 23, 10:25 AM CDT | Special Weather Statement | IWX | White | 35 min |
| Jul 23, 11:42 AM CDT | Severe Thunderstorm Warning | IWX | White | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.